Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 83, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 25, 2001, 3:58 AM CST for Clarke County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 25, 2001, 3:58 AM CST (09:58 UTC)
- Expired
- Feb 25, 2001, 4:30 AM CST
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clarke County, MS
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 250957
SVRJAN
MSC023-251030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
358 AM CST SUN FEB 25 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 430 AM CST
* AT 358 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER STONEWALL...OR ABOUT 6 MILES NORTHWEST OF
QUITMAN...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL...
REMAIN OVER RURAL CLARKE COUNTY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
STAY AWAY FROM WINDOWS.
59
LAT...LON 3222 8847 3222 8880 3214 8890 3208 8890
3199 8880What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 2:45 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 25, 2:45 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO PRELIM NUMBERS NATIONAL WEATHER SERVICE JACKSON MS 245 AM CST SUN FEB 25 2001 ANOTHER EVENT WINDING DOWN FOR THE FORECAST AREA AS DEEPENING UPPER LOW HEADS FOR THE GREAT LAKES....BEING SHUNTED NORTH BY SUBTROPICAL HIGH CENTERED OVER CARIBBEAN/CENTRAL AMERICA. SYSTEM DIGGING INTO THE SOUTHWESTERN CONUS WITH ANOTHER DIVING INTO SOUTH-CENTRAL CANADA. SURFACE LOW OF STEEL DEEPENING SYSTEM HEADING INTO UPPER MISSISSIPPI RIVER VALLEY(898MB MSL PRESSURE ON MIDNIGHT SURFACE ANALYSIS AND STILL DEEPENING). SURFACE FRONT ASSOCIATED WITH CENTRAL CONUS SYSTEM MOVING THROUGH CENTRAL MO/AR INTO EASTERN TX ON 06Z ANALYSIS. CURRENT SQUALL LINE MOVING OVER THE FA STARTING TO LOSE STEAM AS SURFACE GUST FRONT IS BECOMING DISASSOCIATED WITH MAIN TSRA COMPLEX. ANOTHER SQUALL LINE AFFECTING SOUTHEASTERN SECTIONS OF MS HAS MOVED INTO AL...WITH LOW LEVEL WINDS TAPERING OFF OVER SOUTHEASTERN SECTIONS OF STATE. SHORTRANGE MODELS CONTINUE CENTRAL CONUS LOW DEEPENING(AT LEAST THROUGH SUNRISE) AS IT CLIMBS NORTH. GOOD LOW LEVEL FLOW CONTINUES PULLING NORTH WITH SURFACE LOW...SO WINDS CONTINUE TO SLACK OFF FROM WINDY CONDITIONS TODAY. LOW LEVEL HIGH PRESSURE OVER SOUTHERN US ROCKIES PROGGED TO MOVE EAST TO OVER CENTRAL MISS RIVER VALLEY BY EARLY MONDAY MORN...THEN WEAKEN AS IT MOVES NORTH INTO MID WEEK AS SOUTHWESTERN LOW MEANDERS ITS WAY EAST OVER THE DESERT SOUTHWEST... AND LONG CANADIAN SHORTWAVE TROUGH DIGS SOUTH INTO THE NORTHERN US ROCKIES/PLAINS STATES. RESULT IS A RETURN TO EASTERLY FLOW LATER MONDAY INTO MONDAY NIGHT...SOUTHERLY FLOW OVER SOUTHERN PLAINS BY MON NIGHT. WITH SURFACE BOUNDARY PUSHING THROUGH LOWER MISS RIVER VALLEY TONIGHT BEFORE STALLING ALONG GULF COAST BY EARLY MONDAY. CONCERN IS PRESENT FOR SOUTHEASTERN SECTIONS OF STATE IF BOUNDARY HOLDS CURRENT SPEED(ETA/NGM/AVN PRETTY CLOSE WITH POSITION BY F36/MON MORN)...AND ENOUGH SUN PEEKS THROUGH TO DESTABILIZE THE AIRMASS AHEAD OF FRONT. ETA ADVERTISING CAPES OVER 2000 J/KG. HAVE A FEELING THAT ANOTHER ROUND OF WATCHES WILL BE ISSUED FOR THIS AREA THIS AFTERNOON. MODEL SOUNDINGS FOR THE AREA SHOWING A WEAK...LINEAR WIND PROFILE WITH GOOD MID LEVEL DRY AIR...SO MAIN THREAT LOOKS TO BE HIGH WINDS...SOME LARGE HAIL...MAYBE AN ISOLATED TORNADO. WILL LIKELY LEAVE IN SEVERE WORDING SOUTHEASTERN SECTIONS(SPC HAS A SLIGHT RISK FOR FA SOUTH OF A KHEZ TO KMEI LINE ON 05Z CONVECTIVE OUTLOOK). SEVERE RISK IS HIGHLY DEPENDENT UPON AMOUNT OF HEATING RECEIVED DURING THE DAY TODAY. WITH AFTERNOON TEMPS IN THE MID 70S AND DEW POINTS AROUND 70...NOT MUCH ADDITIONAL HEATING WILL BE NEEDED. AM GOING WITH ROUGH FRONTAL POSITION OF STARTING TO MOVE INTO WESTERN SECTIONS OF FA AT BEGINNING OF TODAY/S FORECAST PERIOD...QUITMAN TO MCCOMB LINE BY BEGINNING OF TONIGHT/S FORECAST PERIOD...THEN ALMOST TO COAST BY BEGINNING OF MONDAY NIGHT/S FORECAST PERIOD AS FRONT LOSES STEAM. FOR THE FORECAST...AM GOING TO PROBABLY TWEAK TO MOS NUMBERS TODAY FOR COOLER...BUT DRIER AIR MOVING IN BEHIND BOUNDARY NORTHWESTERN SECTIONS AND WARM...MUGGY CONDITIONS SOUTHEAST. POPS WILL TAPER FROM ISOLATED MORNING SHOWERS NORTHWEST TO LIKELY SOUTHEAST. TONIGHT... WILL LIKELY GO A BIT ABOVE MOS TEMPS AND POPS SOUTHEAST...NEAR MOS TEMPS NORTHWEST. FOR MONDAY...BEST POPS LOOK TO BE SOUTHEAST AHEAD/NEAR FRONT...SOUTHERN SECTIONS MONDAY NIGHT(USING MAV NUMBERS AS A START). TEMPS...WILL LIKELY USE MAV NUMBERS AS A START..THEN TWEAK FROM THERE. QPF DISCUSSION...HPS AMOUNTS AND PLACEMENT LOOK GOOD FOR 12Z SUN THROUGH 12Z MON. IN THE EXTENDED...WITH EXTENSION OF ETA/NGM INTO EXTENDED...ALONG WITH LOOK AT AVN...ANOTHER EVENT LOOKS TO BE IN THE WORKS FOR TUESDAY AS SOUTHERLY FLOW PUSHES COASTAL BOUNDARY NORTH AND NORTHERN AND SOUTHWESTERN CONUS SHORTWAVES MOVE SOUTH AND EAST...RESPECTIVELY. PRELIMINARY NUMBERS... JAN 071/045 065/049 4135 MEI 073/045 066/050 5135 .JAN... MS...NONE. LA...NONE. AR...NONE. 16
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:32 PM CST | Tornado Warning | JAN | Bolivar, Washington | 43 min |
| Feb 24, 7:12 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 48 min |
| Feb 24, 7:13 PM CST | Tornado Warning | JAN | Bolivar, Sunflower | 32 min |
| Feb 24, 7:29 PM CST | Tornado Warning | JAN | Issaquena, Sharkey | 46 min |
| Feb 24, 7:41 PM CST | Tornado Warning | JAN | Humphreys, Washington | 34 min |
| Feb 24, 7:44 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 46 min |
| Feb 24, 7:56 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 34 min |
| Feb 24, 8:13 PM CST | Tornado Warning | JAN | Humphreys | 17 min |
| Feb 24, 8:25 PM CST | Tornado Warning | JAN | Rankin | 35 min |
| Feb 24, 8:30 PM CST | Tornado Warning | JAN | Leflore | 30 min |
| Feb 24, 8:39 PM CST | Tornado Warning | JAN | Carroll, Grenada | 51 min |
| Feb 24, 8:47 PM CST | Tornado Warning | JAN | Scott | 28 min |
| Feb 24, 9:17 PM CST | Tornado Warning | JAN | Leake, Scott | 28 min |
| Feb 24, 9:25 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 35 min |
| Feb 24, 9:40 PM CST | Tornado Warning | JAN | Neshoba | 35 min |
| Feb 24, 10:11 PM CST | Tornado Warning | JAN | Neshoba | 49 min |
| Feb 24, 10:18 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 27 min |
| Feb 24, 10:30 PM CST | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 45 min |
| Feb 24, 10:45 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower, Washington | 45 min |
| Feb 24, 11:06 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 39 min |
| Feb 24, 11:12 PM CST | Tornado Warning | JAN | Issaquena | 33 min |
| Feb 24, 11:26 PM CST | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 34 min |
| Feb 24, 11:39 PM CST | Severe Thunderstorm Warning | JAN | Issaquena | 51 min |
| Feb 25, 12:17 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 43 min |
| Feb 25, 12:17 AM CST | Severe Thunderstorm Warning | JAN | Sharkey | 43 min |
| Feb 25, 12:36 AM CST | Tornado Warning | JAN | Holmes | 24 min |
| Feb 25, 12:52 AM CST | Severe Thunderstorm Warning | JAN | Attala | 28 min |
| Feb 25, 1:20 AM CST | Severe Thunderstorm Warning | JAN | Choctaw | 25 min |
| Feb 25, 3:23 AM CST | Severe Thunderstorm Warning | JAN | Jones | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.